Ambien CR Overdose
The effects of an Ambien CR overdose will vary from person to person, depending on how much of the sleep medicine was taken and whether it was taken with other medicines, alcohol, or drugs. Possible overdose symptoms include excessive tiredness, heart failure, lung failure, and light coma. Treatment may consist of "pumping the stomach," medications, and close monitoring of the heart and lungs.
Ambien CR™ (zolpidem tartrate extended-release tablets) is a medication used to treat insomnia in adults. As with all medicines, it is possible for a person to overdose on Ambien CR. The effects of an Ambien CR overdose will vary depending on a number of factors, including how much of the drug is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If a person overdoses on Ambien CR, the symptoms can vary. Some reported symptoms include but are not limited to:
- Excessive tiredness (somnolence)
- Light coma
- Heart failure
- Lung failure.
In rare cases, loss of life has been reported in people who overdosed on Ambien CR. These cases have involved overdoses on several medications, including Ambien CR.
The treatment for an Ambien CR overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, once Ambien CR has been absorbed into the body, there is no treatment that can remove it quickly from your system.
Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. Treatment for an Ambien CR overdose also involves close monitoring of the heart and lungs.
If you happen to overdose on Ambien CR, seek medical attention immediately.